Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 4, 2008, 12:05 PM CST for 16 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 12:05 PM CST (18:05 UTC)
- Expired
- Mar 4, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 041805 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1205 PM CST TUE MAR 4 2008 TXZ021>024-027>030-033>036-039>042-050000- /O.NEW.KLUB.FW.W.0013.080304T1805Z-080305T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 1205 PM CST TUE MAR 4 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LOWER...AND A HIGH FIRE DANGER... FOR PORTIONS OF THE SOUTH PLAINS AND EXTREME SOUTHERN PANHANDLE ON THE CAPROCK ESCARPMENT... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED SOUTHWEST TO WESTERLY WINDS IN THE 20 TO 25 MPH RANGE ARE COMBINING WITH RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT TO RESULT IN WEATHER CONDITIONS CONDUCIVE FOR RAPID FIRE SPREAD. A DANGER FOR WIND-DRIVEN WILDFIRES WILL EXIST THROUGH THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO RAPIDLY GROW INTO DANGEROUS...WIND- DRIVEN WILDFIRES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:21 AM CST, 8 hours 44 minutes earlier.
Area forecast discussion, Mar 4, 3:21 AM CST, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 321 AM CST TUE MAR 4 2008 .SHORT TERM... MAIN FCST CONCERN FOR TODAY WILL BE THE POTENTIAL FOR CRITICAL FIRE WX CONDITIONS TO DEVELOP ACROSS WESTERN AND SOUTHERN PORTIONS OF THE FA THIS AFTERNOON. EARLY THIS MORNING...LIGHT WESTERLY WINDS HAVE RETURNED ACROSS THE AREA AS LEE TROUGHING BEGINS TO INTENSIFY ACROSS EASTERN COLO/ NE NM. IT IS VERY COLD ACROSS PARTS OF THE NW COUNTIES...WITH TEMPS ONLY IN THE MIDDLE TEENS ACCORDING TO WEST TEXAS MESONET OBSERVATIONS. WITH TEMPS THIS COLD THERE COULD BE A BRIEF PERIOD OF LIGHT FOG IN THIS AREA. OTHERWISE...WE WILL LOOK FOR MOSTLY SUNNY SKIES TODAY WITH SOME SCT CIRRUS BRUSHING THE NRN ZONES THIS AFTN AHEAD OF AN UPPER TROUGH MOVING ACROSS THE CENTRAL PLAINS. AFTER THE COLD MORNING...TEMPS SHOULD RISE INTO THE MID TO UPPER 60S FOR MOST LOCATIONS. ANY REMAINING SNOWPACK SHOULD MELT QUICKLY...BUT HAVE CONTINUED SLIGHTLY LOWER HIGH TEMPS ACROSS THE NW ZONES DUE TO THE MOISTURE. TONIGHT...SFC TROUGH WILL MOVE SE AHEAD OF THE NEXT COLD FRONT HEADING TOWARD THE AREA. THIS SHOULD RESULT IN BREEZY CONDITIONS CONTINUING WITH A GRADUAL WIND SHIFT TO THE WEST AND NORTHWEST. COLD FRONT WILL PROGRESS SOUTH THROUGH THE FA APPROX 2 AM TO 6 AM FRAME WITH LITTLE INITIAL IMPACT OTHER THAN THE NORTHERLY WIND SHIFT. .LONG TERM... TEMPERATURES WEDNESDAY WILL AGAIN TAKE A TURN DOWNWARD IN WAKE OF THE EARLY MORNING COLD FRONT. BREEZY NORTH WINDS WILL MAKE FOR A RATHER COOL DAY WITH HIGHS GENERALLY IN THE 50S. THE NEXT SHORTWAVE DISTURBANCE WILL APPROACH WEST TEXAS FROM THE CENTRAL ROCKIES WEDNESDAY NIGHT. AS THIS OCCURS...WEAK UPSLOPE FLOW WILL RETURN AS WINDS VEER AROUND TO THE EAST DURG THE NIGHT. GIVEN THIS SCENARIO...LOW ORDER POPS FOR LIGHT RAIN AND/OR SNOW WILL BE RETAINED LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. ANY AMOUNTS ARE EXPECTED TO BE VERY LIGHT WITH SCANT MOISTURE LEVELS IN PLACE. THURSDAY WILL AGAIN BE ON THE COOL SIDE DUE TO QUITE A BIT OF CLOUD COVER THROUGH MOST OF THE DAY. FOR THE END OF WEEK...WILL SEE A STRONG UPPER LEVEL TROUGH TRANSLATE THROUGH THE MISSISSIPPI RIVER VALLEY FRIDAY THEN OFF THE EAST COAST BY SUNDAY. AS THIS OCCURS...THE UPPER RIDGE OVER THE WESTERN CONUS WILL GRADUALLY BUILD EASTWARD...BUT FLATTEN SOMEWHAT THROUGH THE WEEKEND. A WEAK FRONT WILL LIKELY PUSH THROUGH THE CWFA ON FRIDAY...BUT THE BULK OF COOLER AIR WELL REMAIN WELL NORTHEAST. TEMPERATURES WILL BE NOTICEABLY WARMER FOR THE WEEKEND INTO EARLY NEXT WEEK WITH RETURN OF LEE TROUGH AND BREEZY SOUTHWEST WINDS. && .FIRE WEATHER... COMPLICATED FIRE WX FORECAST TODAY. ON ONE HAND...A WARM AND DRY AIRMASS ALONG WITH A DEEPENING SFC TROUGH WILL RESULT IN LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS THIS AFTERNOON. ON THE OTHER HAND...MANY LOCATIONS RECEIVED ABOUT ONE TO THREE INCHES OF SNOW YESTERDAY...AND ALTHOUGH SOIL MOISTURE WILL BE QUICK TO DRY WITH THE DRY WIND...THERE SHOULD BE A PERIOD OF HIGHER DEWPOINTS ONCE MIXING COMMENCES. MODELS INDICATE THIS EFFECT TO BE MOST PRONOUNCED ACROSS OUR NZ ZONES...ABOUT WHERE THE STRONGEST WIND SPEEDS SHOULD BE. RH VALUES WILL DROP VERY LOW /10-15 PERCENT RANGE/ INITIALLY ACROSS THE SW COUNTIES AND THEN SPREADING ACROSS THE SOUTHERN AND CENTRAL ZONES THIS AFTN. IN THIS AREA THOUGH...WIND SPEEDS APPEAR TO BE SLIGHTLY LESS THAN RED FLAG CRITERIA. THUS...WHILE LOW-END RED FLAG CONDITIONS ARE LIKELY TO BE APPROACHED OR MET FOR SHORT PERIODS ACROSS WESTERN AND SOUTHERN PORTIONS OF THE FA...THINKING IS THAT YESTERDAY/S SNOWFALL MAY MITIGATE THE FIRE THREAT TO A DEGREE. WILL ISSUE A SPS TO HIGHLIGHT OUR FIRE WX CONCERNS. THANKS SURROUNDING OFFICES AND SPC FOR COORDINATION THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 24 48 25 47 / 0 0 10 20 20 TULIA 64 27 51 26 46 / 0 0 10 20 20 PLAINVIEW 66 28 53 27 47 / 0 0 10 20 20 LEVELLAND 65 29 55 28 48 / 0 0 10 20 20 LUBBOCK 67 32 56 29 49 / 0 0 10 20 20 DENVER CITY 68 29 57 29 51 / 0 0 10 20 20 BROWNFIELD 67 32 57 29 50 / 0 0 10 20 20 CHILDRESS 66 36 57 30 47 / 0 0 10 20 10 SPUR 68 34 57 30 49 / 0 0 10 20 20 ASPERMONT 68 34 61 31 51 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/21
Hazardous weather outlook, Mar 4, 5:26 AM CST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 526 AM CST TUE MAR 4 2008 TXZ021>044-051130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 526 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WARM TEMPERATURES...DRY AIR AND GUSTY SOUTHWEST WINDS WILL RESULT IN AN ELEVATED FIRE DANGER FOR THE WESTERN AND SOUTHERN SOUTH PLAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 4, 8:26 AM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 826 AM CST TUE MAR 4 2008 TXZ021-022-027-028-033>037-039>043-042200- PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS- YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON 826 AM CST TUE MAR 4 2008 ...ELEVATED FIRE DANGER TODAY... BREEZY SOUTHWESTERLY WINDS AND VERY DRY AIR WILL COMBINE TO RESULT IN AT LEAST A MODERATE FIRE DANGER TODAY. ALTHOUGH FIRE WEATHER CONDITIONS WILL BRIEFLY BECOME CRITICAL FOR PORTIONS OF THE WESTERN AND CENTRAL SOUTH PLAINS...THE SNOWFALL THAT OCCURRED OVER PARTS OF THE AREA YESTERDAY WILL PROVIDE AT LEAST A MINOR AND SHORT LIVED MOISTENING EFFECT. THIS PRECLUDES A HIGH FIRE DANGER AND THE NEED FOR RED FLAG WARNINGS.
Special weather statement, Mar 4, 11:22 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CST TUE MAR 4 2008 TXZ021-022-027-028-033>037-039>043-050115- PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS- YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON 1122 AM CST TUE MAR 4 2008 ...ELEVATED FIRE DANGER TODAY... BREEZY SOUTHWESTERLY WINDS SUSTAINED AT SPEEDS BETWEEN 20 AND 30 MPH... AND VERY DRY AIR WITH RELATIVE HUMIDITY VALUES AS LOW AS 10 PERCENT... WILL COMBINE TO RESULT IN AT LEAST A MODERATE FIRE DANGER TODAY. ALTHOUGH FIRE WEATHER CONDITIONS MAY BECOME CRITICAL FOR PORTIONS OF THE WESTERN AND CENTRAL SOUTH PLAINS...THE SNOWFALL THAT OCCURRED OVER PARTS OF THE AREA YESTERDAY WILL PROVIDE AT LEAST A MINOR AND SHORT LIVED MOISTENING EFFECT. THIS PRECLUDES A HIGH FIRE DANGER AND THE NEED FOR RED FLAG WARNINGS. HOWEVER...IT IS URGED THAT AREA RESIDENTS OBSERVE BURN BANS...AND AVOID ACTIVITIES THAT MAY RESULT IN OPEN FLAMES AND SPARKS.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.